How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 33315
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I came of morphine a month ago and am still suffering with

Customer Question

Hi, I came of morphine a month ago and am still suffering with cold sweats day and night it is making me misrable and I can't go out as I can't wear a bra, only vest tops and it's embarrassing, I'm always freezing cold as I need to keep myself cold to try keep it at bay, I had no help coming off it I had to go cold turkey which made me so ill, I was on 30mgs twice a day for back pain, I'm now on tramadol which isn't helping my body temperature and on hrt which isn't doing anything, please can you help me get my body temperature back I'm so desperate I just want my life back and to live again. Thank you.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.

Hi. What do you mean by having to keep your body cold?

And what has your doctor said about this?

Customer: replied 2 years ago.
Hi, I have to keep my body cold to try keep the sweats at bay, my dr doesn't seem to know what's going on so he's put me on hrt tablets but I think it's due to coming off the morphine as that's when they started and haven't stopped and I just don't know how to get my body temperature back.
Expert:  Dr. Chip replied 2 years ago.
OK-have you had your thyroid function and cortisol levels checked?
Customer: replied 2 years ago.
Yes all my blood tests have come back normal just my oestrogen is low so on hrt to help that and my sweats but nothing is working I'm not able to get my body temperature back and I don't know what to do as I can't live like this.
Expert:  Dr. Chip replied 2 years ago.
OK Laura--what's your actual body temperrature taken with a thermometer?
Customer: replied 2 years ago.
It's normal 37
Expert:  Dr. Chip replied 2 years ago.

OK Laura. I think the problem is the combination of coming off the morphine combined with the tramadol and your body's thermostat is off

You can take magnesiums and zinc supplements along with vitamin C and I suggest you ask your doctor for something else for pain than the tramadol like Cymbalta